[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.171.183.163. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 459
Citations 0
Comment & Response
February 27, 2018

Drug Interactions With Non–Vitamin K Oral Anticoagulants—Reply

Author Affiliations
  • 1Cardiovascular Department, Chang Gung Memorial Hospital, Taoyuan, Taiwan
  • 2Division of Rheumatology, Allergy and Immunology, Chang Gung Memorial Hospital, Taoyuan, Taiwan
JAMA. 2018;319(8):830-831. doi:10.1001/jama.2017.20854

In Reply Drs Li, Linnebur, Vazquez, Wang, Ms Sennesael, and their colleagues raise important issues concerning the mismatches between our estimates and the expected bleeding risk related to the potential change in NOAC concentration.1 The 12 drugs studied were chosen from a list of drugs potentially interacting with NOACs published by the European Heart Rhythm Association.2 Among them, phenytoin and rifampin were associated with more bleeding, although they decrease NOAC levels through CYP2A4 induction (which was incorrectly described as inhibition in the original article and has been corrected online). Conversely, digoxin and atorvastatin were associated with less bleeding even though they raise NOAC levels. These findings suggested that NOAC drug level is only one of many mechanisms contributing to complex drug-drug interactions among patients receiving NOACS.

×